Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 126, NWS La Crosse, WI

August 21, 2007Crawford County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 21, 2007, 11:34 PM CDT for Crawford County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2007, 11:34 PM CDT (04:34 UTC)
Expired
Aug 22, 2007, 12:15 AM CDT
In force
41 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Crawford County, WI

The radar

The La Crosse radar (KARX), 72 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 8:14 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4094 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 220434
SVRARX
WIC023-220515-
/O.NEW.KARX.SV.W.0126.070822T0434Z-070822T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1134 PM CDT TUE AUG 21 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 1215 AM CDT

* AT 1134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR LYNXVILLE....OR ABOUT 9
  MILES SOUTHEAST OF LANSING....AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRAIRIE DU CHIEN AND LIMERY RIDGE AROUND 1135 PM...
  CROWLEY RIDGE AND OAK RIDGE AROUND 1140 PM...
  HARRIS RIDGE AND BOYDTOWN AROUND 1145 PM...
  MAPLE RIDGE AND HIGHWAYS 60 AND 61 AROUND 1150 PM...
  HORRIGAN RIDGE AND MONTGOMERYVILLE AROUND 1155 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4308 9084 4306 9094 4300 9106 4300 9115
      4314 9116 4325 9107 4331 9107 4337 9119
      4342 9120 4341 9067 4319 9066

$$

BINAU
3 follow-up statements
000 
WWUS53 KARX 220449
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1149 PM CDT TUE AUG 21 2007

WIC023-220515-
/O.CON.KARX.SV.W.0126.000000T0000Z-070822T0515Z/
CRAWFORD WI-
1149 PM CDT TUE AUG 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR CRAWFORD COUNTY...

AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PETERSBURG....OR 19
MILES SOUTHEAST OF LANSING....MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAYS 60 AND 61 AND HORRIGAN RIDGE AROUND 1155 PM...

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4308 9084 4306 9094 4300 9106 4300 9115
      4314 9116 4325 9107 4331 9107 4337 9119
      4342 9120 4341 9068 4319 9066

$$

BINAU
000 
WWUS53 KARX 220505
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1205 AM CDT WED AUG 22 2007

WIC023-220515-
/O.CON.KARX.SV.W.0126.000000T0000Z-070822T0515Z/
CRAWFORD WI-
1205 AM CDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR CRAWFORD COUNTY...

AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNT ZION....OR 18
MILES WEST OF RICHLAND CENTER....MOVING EAST AT 50 MPH.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4308 9084 4306 9094 4300 9106 4300 9115
      4314 9116 4325 9107 4331 9107 4337 9119
      4342 9120 4341 9068 4319 9066

$$

BINAU
000 
WWUS53 KARX 220510
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1210 AM CDT WED AUG 22 2007

WIC023-220520-
/O.EXP.KARX.SV.W.0126.000000T0000Z-070822T0515Z/
CRAWFORD WI-
1210 AM CDT WED AUG 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY EXPIRES AT
1215 AM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

LAT...LON 4308 9084 4306 9094 4300 9106 4300 9115
      4314 9116 4325 9107 4331 9107 4337 9119
      4342 9120 4341 9068 4319 9066

$$

BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 7:41 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Aug 21, 7:41 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
741 PM CDT TUE AUG 21 2007

.UPDATE...
OBVIOUS CONCERN IN FORECAST TONIGHT IS HEAVY RAIN/FLASH
FLOOD/RIVER FLOOD THREAT. LAST 90 MINS HAS BROUGHT EXPLOSIVE
CONVECTIVE DEVELOPMENT ACROSS NERN NEB INTO NWRN IA IN VERY
DIFFLUENT MID/UPPER LEVEL FLOW ON THE SRN FRINGE OF STRONG WLY
MID/UPPER LEVEL JETLET. RUC/WRF/GFS INDICATING LOW LEVEL JET TO
CONTINUE TO INCREASE FROM 25-30KTS NOW ACROSS KS/NEB/IA INTO
30-35KT RANGE AS WEAK IMPULSE AND MID LEVEL WIND MAXIMUM PASSES
THROUGH THE REGION OVERNIGHT. INTENSE BAND OF IA CONVECTION SHOULD
CONTINUE TO SPREAD EAST/NORTHEAST IN DIFFLUENT FLOW...MOVING MORE
EASTERLY WITH TIME GIVEN VEERING OF THE MID LEVEL FLOW THROUGH THE
NIGHT AND PER CURRENT WDLM5 /WOOD LAKE/ AND BLRW3 /BLUE RIVER/
PROFILERS. ONCE MCS MATURES OVER NRN IA INTO WRN ARX FORECAST
AREA...SHOULD BEGIN TO FOCUS MORE ON NORTHEAST IOWA AN FAR
SOUTHWEST WISCONSIN AS MESO BETA ELEMENTS /CORFIDI TECHNIQUE/
SUGGEST MCS WILL BUILD SOUTHWARD INTO GREATER INSTABILITY FEED.

BOTTOM LINE...GOING FCST ON TRACK WITH FLASH FLOOD WATCH AND RAIN
CHANCES. SEE PRIMARY HEAVY RAIN THREAT ACROSS FROM OSAGE/CHARLES
CITY AREA EAST-NORTHEAST TO AREAS VERY NEAR/JUST SOUTH OF LA
CROSSE TO MAUSTON. CAN SEE 1 TO 2 INCHES WIDESPREAD THROUGH THE
NIGHT...AND MAY SEE SOME LOCAL 3+ INCH AMOUNTS WHERE THE GREATEST
REGENERATIVE/BACKBUILDING OCCURS. RIGHT NOW EXPECT THIS IN FAR WRN
PORTIONS OF ARX FORECAST AREA. WILL MONITOR BACKBUILDING POTENTIAL
CLOSELY...BUT FEEL THIS MORE LIKELY TO OUR WEST/SOUTHWEST.

GIVEN PAST WEEKEND/S HISTORIC RAINFALL...ALL PERSONS ARE URGED TO
MONITOR THEIR FAVORITE WEATHER SOURCE IN CASE FLASH FLOODING
DEVELOPS AND WARNINGS ARE ISSUED.

BINAU

&&

.PREV DISCUSSION... /ISSUED 355 PM CDT TUE AUG 21 2007/

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

THE POTENTIAL OF FLOODING THROUGHOUT THIS TIME PERIOD CONTINUES TO
BE MAIN CONCERN.

AT 3 PM...A WARM FRONT EXTENDED FROM ONEAL NEBRASKA TO MOLINE
ILLINOIS. TEMPERATURES SOUTH OF THIS FRONT WERE IN THE 90S.
A 25 TO 30 KNOT 850 MB JET WAS PRODUCING JUST ENOUGH MOISTURE
CONVERGENCE FOR SCATTERED SHOWERS TO DEVELOP ACROSS NORTHWEST
IOWA. MEANWHILE A STATIONARY FRONT EXTENDED FROM SIOUX FALLS SOUTH
DAKOTA TO IRONWOOD MICHIGAN. SHOWERS WERE ALSO DEVELOPING ALONG
THIS FRONT.

THE MODELS ARE IN GENERAL AGREEMENT THAT A MESOSCALE CONVECTIVE
COMPLEX WILL DEVELOP AT THE NOSE OF THE 850 MB JET THIS
EVENING. AS THE JET VEERS TONIGHT...THIS COMPLEX WILL MOVE THROUGH
THE AREA TONIGHT AND EARLY WEDNESDAY MORNING. AT THIS TIME...IT
LOOKS LIKE THIS WILL BE A PROGRESSIVE SYSTEM. THE HEAVIEST RAIN AT
THIS TIME LOOKS TO BE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
THIS AREA MAY SEE BETWEEN 1 AND 2 INCHES. HOWEVER IF THIS SYSTEM
ENDS UP DEVELOPING A BIT FURTHER NORTH THIS EVENING...THIS BAND
MAY TRACK ACROSS SOUTHEAST MINNESOTA...AND WEST CENTRAL AND
CENTRAL WISCONSIN. THE 0-6 KM SHEAR START OUT ABOVE 50 KNOTS THIS
EVENING...AND SLOWLY DECREASES DURING THE OVERNIGHT. WITH MUCH OF
THE EVENING DEVELOPMENT BEING TO OUR WEST...I WOULD EXPECT THE
GREATER CHANCE TO BE TO OUR WEST TONIGHT.

ON WEDNESDAY MORNING...THE COMPLEX WILL BE MOVING OUT OF SOUTHWEST AND
CENTRAL WISCONSIN. AS RESULT...I KEPT HIGHER PRECIPITATION
CHANCES IN THESE AREAS. DURING THE AFTERNOON...IT APPEARS THAT THE
850 MB MOISTURE TRANSPORT WILL BEGIN TO INCREASE ACROSS WESTERN
IOWA AND SOUTHWEST MINNESOTA. THIS WILL LIKELY RESULT IN THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. SOME OF THIS PRECIPITATION
MAY SPREAD EAST INTO SOUTHEAST MINNESOTA AND NORTHEAST IOWA. AS A RESULT...
I WENT WITH SOME HIGHER PRECIPITATION PROBABILITIES IN THAT AREA.

ON WEDNESDAY NIGHT...A 35 TO 40 KNOT 850 MB JET WILL BE MOVING
NORTHWARD INTO THE BOUNDARY LOCATED ACROSS THE AREA. IT AGAIN
LOOKS LIKE WE WILL SEE ANOTHER GOOD CHANCE OF HEAVY RAIN. HOWEVER
THE EXACT LOCATIONS IS STILL NOT CLEAR. WE WILL LIKELY NEED ANOTHER
FLASH FLOOD WATCH FOR THE SAME AREAS AS TONIGHT FROM WEDNESDAY
NIGHT INTO THURSDAY MORNING.

LONG TERM...FRIDAY THROUGH TUESDAY

THE MEDIUM RANGE MODELS CONTINUE TO SHOW THAT THE FRONT
RESPONSIBLE FOR ALL OF PRECIPITATION WILL SHIFT FAR ENOUGH
SOUTH THAT WE MAY HAVE A MAINLY DRY WEEKEND. HOWEVER WITH THE
ATMOSPHERIC ANGULAR MOMENTUM REMAINING NEARLY 3 STANDARD
DEVIATIONS BELOW NORMAL...THERE WILL BE VERY LITTLE IMPETUS
FOR A LARGE ENOUGH PATTERN CHANGE NEEDED FOR AN EXTENDED
PERIOD OF DRYNESS. WITH WARM AIR ADVECTION AHEAD OF AN
APPROACHING COLD FRONT...IT LOOKS LIKE WE WILL SEE A RETURN
OF A CHANCE OF SHOWERS AND THUNDERSTORMS AS SOON AS SUNDAY
NIGHT. THE MODELS CONTNIUE TO SHOW THAT THIS FRONT WILL MOVE
SLOWLY EAST THROUGH THE REGION. AS A RESULT...I KEPT A CHANCE
OF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST TUESDAY OF NEXT
WEEK.

AVIATION...TONIGHT AND WEDNESDAY MORNING

WITH WARM FRONT TO THE SOUTH...LOW CEILINGS HAVE CONTINUED TO
DEVELOP ACROSS THE AREA WITH SUCH LOW LEVEL SATURATION. SOME
IMPROVEMENT EXPECTED HEADED INTO THE EVENING HOURS...BUT MAIN STORY
MAY BE THE EXPECTED CONVECTION THAT WILL MOVE IN FROM THE WEST.
TRIED TO FIND A MORE FAVORABLE TIME WINDOW FOR LOWEST VISIBILITIES
AND CEILINGS WITH THUNDERSTORM ACTIVITY...MAINLY FROM 04Z TO 08Z BUT
POST STORM CONDITIONS SHOULD BE IFR INTO WEDNESDAY MORNING.

ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR WIZ041-WIZ053-WIZ054-WIZ055-WIZ061.

MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
     IAZ029-IAZ030.

SHORT-LONG TERM - BOYNE
AVIATION - SHEA

&&
Hazardous weather outlook, Aug 21, 8:10 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
810 PM CDT TUE AUG 21 2007

IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041-053>055-061-
221100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD-
GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND-
VERNON-WINNESHIEK-WINONA-
810 PM CDT TUE AUG 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. STRONG THUNDERSTORMS
WILL MOVE THROUGH THE AREA TONIGHT WITH MORE HEAVY RAIN AND A
CONTINUED THREAT FOR FLOODING AND FLASH FLOODING. RAINFALL AMOUNTS
FROM 1 TO AS MUCH AS 3 INCHES ARE EXPECTED...AND IF RAINFALL RATES
ARE HIGH ENOUGH...FLASH FLOODING WILL BE POSSIBLE IN ALREADY FLOOD
RAVAGED AREAS. A FEW LOCALIZED AMOUNTS EXCEEDING 3 INCHES WILL BE
POSSIBLE WHERE THUNDERSTORMS ARE REPETITIVE OVER THE SAME AREAS.

THE THUNDERSTORMS MAY BE STRONG ENOUGH TO BECOME SEVERE THROUGH THE
LATE EVENING HOURS ACROSS NORTHEAST IOWA AND EXTREME SOUTHEAST
MINNESOTA. THE MAIN THREATS WOULD BE LARGE HAIL...AND DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FRONTAL BOUNDARY IS EXPECTED TO REMAIN JUST SOUTH OF THE AREA
THROUGH THE REST OF THE WEEK. THE MOIST...UNSTABLE AIRMASS WILL
REMAIN IN PLACE SOUTH OF THE FRONT. THUS...THE CHANCES OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR MUCH OF THE
WEDNESDAY THROUGH FRIDAY PERIOD. HIGH PRESSURE AND SOME DRIER AIR
STILL LOOKS TO PUSH IN FOR THE WEEKEND INTO EARLY NEXT WEEK.

THE GREATEST THREAT FROM ANY OF THE WEDNESDAY THROUGH FRIDAY
THUNDERSTORMS CONTINUES TO BE ADDITIONAL HEAVY RAINS. THE FLASH
FLOOD WATCH CONTINUES THROUGH EARLY WEDNESDAY MORNING. ADDITIONAL
ROUNDS OF HEAVY RAIN POSE CONTINUED FLOODING CONCERNS ACROSS MUCH OF
THE AREA. WITH A STRONGER PUSH OF THE WARM AND UNSTABLE AIRMASS
NORTHWARD POSSIBLE WEDNESDAY AND THURSDAY AFTERNOON AND EVENING.
FURTHER FLASH FLOOD WATCHES MAY BE NEEDED...AND A FEW OF THE STORMS
COULD BECOME SEVERE.

THE BETTER THREAT OF ANY SEVERE STORMS WOULD BE SOUTH OF AN AUSTIN
MINNESOTA TO RICHLAND CENTER WISCONSIN LINE...WITH THE MAIN THREATS
BEING LARGE HAIL AND MORE HEAVY RAINS.

IT IS TOO EARLY TO DETERMINE THE TIMING AND DETAILS OF ANY SEVERE
STORM THREATS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE THROUGH 11 PM THIS EVENING. THERE IS A
CHANCE FOR SPOTTER ACTIVATION AGAIN WEDNESDAY AND THURSDAY. REPORTS
OF HEAVY RAINFALL OR ANY RENEWED FLOODING PROBLEMS WOULD BE GREATLY
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

MNZ079-WIZ017-029-032>034-042>044-221100-
ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR-TREMPEALEAU-WABASHA-
810 PM CDT TUE AUG 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA
INTO WESTERN AND CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A STATIONARY FRONTAL BOUNDARY IS EXPECTED TO REMAIN IN PLACE ACROSS
NORTHERN IOWA AND NORTHERN ILLINOIS TONIGHT. THUNDERSTORMS WILL
MOVE OUT OF IOWA AND ACROSS THE AREA OVERNIGHT AS WARMTH AND
MOISTURE SPREAD OVER THE FRONTAL BOUNDARY. A FEW OF THE STORMS COULD
PRODUCE LOCALLY HEAVY RAINS...WITH A FEW LOCATIONS SEEING 1 TO
2 INCHES OF RAIN. A FEW SEVERE STORMS WITH LARGE HAIL CANNOT BE
RULED OUT...PARTICULARLY THROUGH THE EARLY PORTIONS OF THE
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FRONTAL BOUNDARY IS EXPECTED TO REMAIN ACROSS NORTHERN IOWA
THROUGH THE REST OF THE WEEK. A MOIST...UNSTABLE AIRMASS WILL REMAIN
IN PLACE SOUTH OF THE FRONT. THUS...THE CHANCES OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR MUCH OF THE WEDNESDAY
THROUGH FRIDAY PERIOD. HIGH PRESSURE AND SOME DRIER AIR STILL LOOKS
TO PUSH IN FOR THE WEEKEND INTO EARLY NEXT WEEK.

THE GREATEST THREAT FROM ANY OF THE WEDNESDAY THROUGH FRIDAY
THUNDERSTORMS CONTINUES TO BE LOCALLY HEAVY RAINS. IF THE FRONT
PUSHES A BIT FURTHER NORTH THERE WOULD BE A THREAT FOR A FEW SEVERE
STORMS DURING THE AFTERNOON AND EVENING HOURS OF WEDNESDAY AND
THURSDAY. FOR NOW IT APPEARS THE FRONT WILL STAY PUT AND THE SEVERE
STORM THREAT WILL REMAIN SOUTH OF THE AREA.

IT IS TOO EARLY TO DETERMINE THE TIMING AND DETAILS OF ANY SEVERE
STORM THREATS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. REPORTS OF ANY
HEAVY RAINS WOULD BE GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BINAU

In the hours before

Local storm report, Aug 21, 10:29 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1029 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             AUSTIN                  43.67N 92.97W
08/21/2007  M1.00 INCH       MOWER              MN   EMERGENCY MNGR

0855 PM     HAIL             2 E AUSTIN              43.67N 92.93W
08/21/2007  E1.75 INCH       MOWER              MN   EMERGENCY MNGR

0855 PM     HAIL             AUSTIN                  43.67N 92.97W
08/21/2007  E1.00 INCH       MOWER              MN   EMERGENCY MNGR

0855 PM     HAIL             AUSTIN                  43.67N 92.97W
08/21/2007  E1.00 INCH       MOWER              MN   EMERGENCY MNGR

0904 PM     HAIL             2 E AUSTIN              43.67N 92.93W
08/21/2007  E1.75 INCH       MOWER              MN   EMERGENCY MNGR

0904 PM     HAIL             2 E AUSTIN              43.67N 92.93W
08/21/2007  E1.75 INCH       MOWER              MN   EMERGENCY MNGR

0912 PM     HAIL             DEXTER                  43.72N 92.70W
08/21/2007  E1.00 INCH       MOWER              MN   LAW ENFORCEMENT

0924 PM     HAIL             3 W RACINE              43.78N 92.54W
08/21/2007  E0.88 INCH       MOWER              MN   FIRE DEPT/RESCUE

            REPORTED BY STEWARTVILLE FIRE DEPARTMENT STORM SPOTTERS.

0927 PM     HAIL             RACINE                  43.78N 92.48W
08/21/2007  E1.00 INCH       MOWER              MN   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL FELL FOR NEARLY 10 MINUTES.

1008 PM     FLASH FLOOD      AUSTIN                  43.67N 92.97W
08/21/2007                   MOWER              MN   BROADCAST MEDIA

            KAAL-TV REPORTED STREET FLOODING ON 4TH STREET NEAR
            INTERSTATE 90.

1018 PM     TSTM WND GST     1 E CHARLES CITY        43.07N 92.66W
08/21/2007  M51.00 MPH       FLOYD              IA   AWOS

1020 PM     FLASH FLOOD      AUSTIN                  43.67N 92.97W
08/21/2007                   MOWER              MN   BROADCAST MEDIA

            KAAL TV REPORTED FLOODING ALONG OAKLAND AVENUE

&&

BOYNE
Local storm report, Aug 21, 10:37 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LA CROSSE WI
1037 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             AUSTIN                  43.67N 92.97W
08/21/2007  M1.00 INCH       MOWER              MN   EMERGENCY MNGR

0904 PM     HAIL             2 E AUSTIN              43.67N 92.93W
08/21/2007  E1.75 INCH       MOWER              MN   EMERGENCY MNGR

0912 PM     HAIL             DEXTER                  43.72N 92.70W
08/21/2007  E1.00 INCH       MOWER              MN   LAW ENFORCEMENT

0924 PM     HAIL             3 W RACINE              43.78N 92.54W
08/21/2007  E0.88 INCH       MOWER              MN   FIRE DEPT/RESCUE

            REPORTED BY STEWARTVILLE FIRE DEPARTMENT STORM SPOTTERS.

0927 PM     HAIL             RACINE                  43.78N 92.48W
08/21/2007  E1.00 INCH       MOWER              MN   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL FELL FOR NEARLY 10 MINUTES.

1008 PM     FLASH FLOOD      AUSTIN                  43.67N 92.97W
08/21/2007                   MOWER              MN   BROADCAST MEDIA

            KAAL-TV REPORTED STREET FLOODING ON 4TH STREET NEAR
            INTERSTATE 90.

1018 PM     TSTM WND GST     1 E CHARLES CITY        43.07N 92.66W
08/21/2007  M51.00 MPH       FLOYD              IA   AWOS

1020 PM     FLASH FLOOD      AUSTIN                  43.67N 92.97W
08/21/2007                   MOWER              MN   BROADCAST MEDIA

            KAAL TV REPORTED FLOODING ALONG OAKLAND AVENUE

&&

BOYNE
Local storm report, Aug 21, 10:38 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1038 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     FLASH FLOOD      SPRING VALLEY           43.69N 92.39W
08/21/2007                   FILLMORE           MN   LAW ENFORCEMENT

            STREET FLOODING REPORTED

&&

BOYNE
Local storm report, Aug 21, 10:41 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1041 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HEAVY RAIN       SPRING VALLEY           43.69N 92.39W
08/21/2007  M2.50 INCH       FILLMORE           MN   AMATEUR RADIO

            MOST OF THAT RAIN FELL DURING THE PAST HOUR.

&&

BOYNE
Local storm report, Aug 21, 11:01 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1101 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      SPRING VALLEY           43.69N 92.39W
08/21/2007                   FILLMORE           MN   LAW ENFORCEMENT

            PART OF BASEMENT WALL COLLAPSED IN A HOUSE

&&

BOYNE
Local storm report, Aug 21, 11:23 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1123 PM CDT TUE AUG 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     TSTM WND DMG     DECORAH                 43.31N 91.79W
08/21/2007                   WINNESHIEK         IA   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN

&&

BOYNE

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 11:44 PM CDTFlash Flood WarningARXVernon3 hr
Aug 22, 12:01 AM CDTSevere Thunderstorm WarningARXGrant, Richland44 min
Aug 22, 12:15 AM CDTSevere Thunderstorm WarningARXVernon60 min
Aug 22, 4:18 AM CDTFlash Flood WatchARXCrawford, Grant, La Crosse, Richland, Vernon35 hr
Aug 22, 4:53 PM CDTSevere Thunderstorm WarningARXGrant52 min
Aug 22, 5:32 PM CDTFlash Flood WarningARXGrant3 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.